Israel Journal of Mathematics

, Volume 26, Issue 2, pp 178–187 | Cite as

On uncomplemented subspaces ofL p , 1 <p <2

  • G. Bennett
  • L. E. Dor
  • V. Goodman
  • W. B. Johnson
  • C. M. Newman


It is shown tat, for 1 <p < 2, there is an uncomplemented subspace ofL p [0,1] that is isomorphic to Hilbert space.


Convex Body Studia Math Bernoulli Random Variable Isomorphic Embedding Uniform Embedding 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    G. Bennett, V. Goodman and C. M. Newman,Norms of random matrices, Pacific J. Math.59 (1975), 359–365.zbMATHMathSciNetGoogle Scholar
  2. 2.
    L. E. Dor, On projections in L1, Ann. of Math.102 (1975), 463–474.CrossRefMathSciNetGoogle Scholar
  3. 3.
    A. Dvoretsky,Some results on convex bodies and Banach spaces, Proc. Symp. on Linear Spaces, Jerusalem, 1961, 123–174.Google Scholar
  4. 4.
    T. Figiel, J. Lindenstrauss and V. D. Milman,The dimension of almost spherical sections of convex bodies, to appear.Google Scholar
  5. 5.
    J. Khinchine,Über die Diadischen Brüche, Math. Z.18 (1923), 109–116.CrossRefMathSciNetGoogle Scholar
  6. 6.
    V. D. Milman,A new proof of Dvoretzky’s theorem on sections of convex bodies, Functional Anal. Appl.5 (1971), 28–37 (Russian).MathSciNetGoogle Scholar
  7. 7.
    W. Orlicz,Über unbedingte Konvergenz in Funktionenräumen (I), Studia Math.4 (1933), 33–37.zbMATHGoogle Scholar
  8. 8.
    A. Pelczynski,Projections in certain Banach spaces, Studia Math.19 (1960), 209–228.zbMATHMathSciNetGoogle Scholar
  9. 9.
    A. Pelczynski and H. P. Rosenthal,Localization techniques in L p spaces, Studia Math.52 (1975), 263–289.zbMATHMathSciNetGoogle Scholar
  10. 10.
    C. A. Rogers,Covering a sphere with spheres, Mathematika10 (1963), 157–164.zbMATHMathSciNetCrossRefGoogle Scholar
  11. 11.
    H. P. Rosenthal,Projections onto translation invariant subspaces of L P (G), Mem. Amer. Math. Soc.63 (1966).Google Scholar
  12. 12.
    H. P. Rosenthal,On the subspaces of L p (p > 2)spanned by sequences of independent random variables, Israel J. Math.8 (1970), 273–303.zbMATHCrossRefMathSciNetGoogle Scholar
  13. 13.
    W. Rudin,Trigonometric series with gaps, J. Math. Mech.9 (1960), 203–227.zbMATHMathSciNetGoogle Scholar

Copyright information

© Hebrew University 1977

Authors and Affiliations

  • G. Bennett
    • 1
  • L. E. Dor
    • 2
  • V. Goodman
    • 1
  • W. B. Johnson
    • 3
  • C. M. Newman
    • 1
  1. 1.Indiana UniversityBloomingtonUSA
  2. 2.University of IllinoisChampaignUSA
  3. 3.Ohio State UniversityColumbusUSA

Personalised recommendations